Alert archive / Nevada / Wind Advisories in 2020
Wind Advisory 5, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Feb 29, 2020, 10:02 AM PST for Nye County, Nevada. It took effect at Mar 1, 2020, 10:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 29, 2020, 10:02 AM PST (18:02 UTC)
- In effect from
- Mar 1, 2020, 10:00 AM PST
- Expired
- Mar 1, 2020, 7:20 PM PST
- In force
- 9 hr
- Issued by
- NWS Elko, NV
County Nye County, NV
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 6.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3017 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
978 WWUS75 KLKN 291802 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1002 AM PST Sat Feb 29 2020 NVZ040-010215- /O.NEW.KLKN.WI.Y.0005.200301T1800Z-200302T0800Z/ Northwestern Nye County- Including the cities of Manhattan, Round Mountain, and Tonopah 1002 AM PST Sat Feb 29 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM SUNDAY TO MIDNIGHT PST SUNDAY NIGHT... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northwestern Nye County. * WHEN...From 10 AM Sunday to midnight PST Sunday night. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
3 follow-up statements
259 WWUS75 KLKN 292238 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 238 PM PST Sat Feb 29 2020 NVZ040-010645- /O.CON.KLKN.WI.Y.0005.200301T1800Z-200302T0800Z/ Northwestern Nye County- Including the cities of Manhattan, Round Mountain, and Tonopah 238 PM PST Sat Feb 29 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO MIDNIGHT PST SUNDAY NIGHT... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northwestern Nye County. * WHEN...From 10 AM Sunday to midnight PST Sunday night. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
832 WWUS75 KLKN 011113 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 313 AM PST Sun Mar 1 2020 NVZ040-020100- /O.CON.KLKN.WI.Y.0005.200301T1800Z-200302T0800Z/ Northwestern Nye County- Including the cities of Manhattan, Round Mountain, and Tonopah 313 AM PST Sun Mar 1 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT PST TONIGHT... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northwestern Nye County. * WHEN...From 10 AM this Sunday morning to midnight PST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
763 WWUS75 KLKN 020320 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 720 PM PST Sun Mar 1 2020 NVZ040-020430- /O.CAN.KLKN.WI.Y.0005.000000T0000Z-200302T0800Z/ Northwestern Nye County- Including the cities of Manhattan, Round Mountain, and Tonopah 720 PM PST Sun Mar 1 2020 ...WIND ADVISORY IS CANCELLED... Winds remain below advisory levels across central Nevada so the advisory has been cancelled. $$ For more information from the National Weather Service visit http://weather.gov/lkn
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Feb 29, 3:19 AM PST, 6 hours 43 minutes earlier.
Area forecast discussion, Feb 29, 3:19 AM PST, 6 hours 43 minutes before
Area Forecast Discussion National Weather Service Elko NV 319 AM PST Sat Feb 29 2020 .SYNOPSIS...Rain and snow showers return to much of the region by late this afternoon, with precipitation changing over to all snow later this evening into Sunday. Dry conditions then expected next week with cooler temperatures on Monday followed by a warming trend the remainder of the week. && .SHORT TERM...Today through Monday. Mostly cloudy across the CWA early this morning as trough energy, currently over the Pacific NW, approaches Humboldt County. A mix of light valley rain and mountain snow will begin over portions of northern Humboldt and far NW Elko Counties later this morning and early afternoon. By late this afternoon and early this evening the cold front and associated showers will spread SE across all of Humboldt County. Snow levels lower to all valley floors post frontal with the trough progressing SE across the CWA later tonight and into Sunday morning. Most valley areas over Humboldt, Elko and the northern halves of Lander and Eureka Counties are expected to receive between roughly 1 to 2 inches of snow by Sunday morning when showers taper off. As for central NV locations, the cold front and associated moisture is expected to begin this evening over southern Lander and Eureka Counties, then drift further SE into White Pine and northern Nye Counties overnight and into Sunday where slightly higher snow amounts are likely, generally 1-3 inches with some higher amounts over mountain areas. Some light snow showers are expected to linger into Sunday evening over portions of mainly just east-central NV, with showers ending in all areas by Sunday night. Temperatures today will continue to be above normal ahead of the cold front, with much cooler conditions on Sunday post-frontal. Slightly warmer on Monday however still below normal temperatures with the region under a dry northerly flow. .LONG TERM...Monday Night through next Saturday. Southern lobe of potent upper trough will track across northern Mexico into west Texas Monday night into Tuesday leaving Nevada in a cooler, north then northwest flow early next week. Cool down will not last long as weak ridging on backside of departing trough allows mid- level winds to become more zonal by Wednesday and then southwesterly Thursday afternoon into early next Friday. This will ensure dry and quiet weather across the region with a warming trend through the most of the later half of next week. Late Friday and Saturday should see the ridge depart the area and a trough begin to dig into the western portions of CONUS. This should bring further cool and moist air to NV which should cause showers for the end of next week. Higher March sun angle/stronger insolation will help warm afternoon temperatures into the mid 50s to mid 60s for a taste of pleasant early spring- like weather. Nighttime lows will still be on the chilly side dipping down into the teens and 20s, though a few of the normally cold spots could bottom out in the single digits especially early Tuesday morning. && .AVIATION...Increasing cloud cover and chances for precipitation are expected Saturday morning through Saturday afternoon north of US-50 across northern Nevada. A cold front will move through northern Nevada late Saturday morning into Saturday afternoon bringing initially rain across the I-80 corridor before changing over to snow late Saturday afternoon and evening for KWMC, KBAM and KEKO. Snow will expand southward towards central Nevada Sunday morning and along US 50 Sunday mid-morning through late Sunday afternoon affecting KTPH and KELY. Expect occasional MVFR and even IFR conditions in the heavier snow showers. Winds will also increase as the cold front moves into the state. Southwest winds Saturday morning will become northwest by Sunday morning across northern and central Nevada behind the cold front. && .LKN WATCHES/WARNINGS/ADVISORIES...None. && 96/99/93
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 29, 9:57 AM PST | Winter Weather Advisory | LKN | Eureka, Lander, White Pine | 33 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.